Alert archive / North Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Wilmington, NC

July 1, 2011Pender County, North Carolina

NWS Wilmington, NC issued this special weather statement at Jul 1, 2011, 4:17 PM EDT for Pender County, North Carolina. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2011, 4:17 PM EDT (20:17 UTC)
Expired
Jul 1, 2011, 5:45 PM EDT
In force
88 min
Issued by
NWS Wilmington, NC

County Pender County, NC

The radar

The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 820 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
820 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WWUS82 KILM 012017
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
417 PM EDT FRI JUL 1 2011

NCZ105-012145-
INLAND PENDER-
417 PM EDT FRI JUL 1 2011

...A STRONG THUNDERSTORM OVER WESTERN PENDER COUNTY...

AT 416 PM EDT...A STRONG THUNDERSTORM WAS OVER ATKINSON...MOVING 
SOUTHEAST AT 10 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE CURRIE...LONG CREEK...
MALPASS CORNER...MONTAGUE...POINT CASWELL...ROOKS...THE 
BOROUGH...WARDS CORNER AND ATKINSON. LOCATIONS JUST WEST OF HIGHWAY 
421 AND SOUTH OF WARDS CORNER ARE MOST LIKELY TO BE AFFECTED THROUGH 
545 PM. 

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3436 7789 3438 7790 3436 7794 3438 7796
      3437 7799 3436 7798 3433 7800 3433 7803
      3437 7814 3436 7817 3445 7820 3446 7818
      3449 7822 3456 7825 3458 7824 3463 7812
      3438 7784

$$

RAS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:20 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 1, 2:20 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
220 PM EDT FRI JUL 1 2011

.SYNOPSIS...
BERMUDA RIDGE WILL BUILD WESTWARD ACROSS THE EASTERN CAROLINAS
THROUGH THE HOLIDAY WEEKEND AND REMAIN THROUGH THE REST OF THE
PERIOD. THE DEVELOPING SOUTHERLY FLOW AROUND THE RIDGE SHOULD HELP
PUSH SMOKE MOSTLY NORTH OF THE AREA BY SUNDAY. HIGHER LEVELS OF HEAT
AND HUMIDITY HOWEVER WILL RETURN OVER THE WEEKEND AND INTO NEXT
WEEK. RAIN CHANCES WILL INCREASE NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM FRIDAY...PRIMARY CONCERN THROUGH DAYBREAK SATURDAY IS THE
EXTENT OF RESTRICTED VISIBILITIES IN SMOKE ASSOCIATED WITH THE HOLLY
SHELTER WILDFIRE. LATEST HYSPLIT RUNS INDICATE THE SMOKE PLUME
CURRENTLY BEING GUIDED SOUTHWARD WILL CURL SOUTHWEST AND THEN
EVENTUALLY WEST AND TO THE NORTH AS SOUTHERLY FLOW ALOFT TAKES HOLD
OF THE REGION. A SUBSTANTIAL NOCTURNAL INVERSION WILL ONCE AGAIN
DEVELOP OVERNIGHT...TRAPPING SMOKE NEAR GROUND LEVEL.

WILL CONFINE DENSE SMOKE ADVISORY TO COUNTIES NEAREST AND MOST
AFFECTED BY THE SMOKE. NAMELY PENDER...NEW HANOVER AND BRUNSWICK
COUNTIES. AREAS OUTSIDE OR ADJACENT TO THESE 3 COUNTIES WILL LIKELY
HAVE VISIBILITY PROBLEMS DUE TO ADDED ASH PARTICULATE CONCENTRATIONS
AND CONDUCIVE FOG FORMATION. THIS CAN BE ADDRESSED WITH A DENSE
FOG ADVISORY AS TRENDS DICTATE THIS EVENING AND OVERNIGHT.

ISOLATED SHRA/TSTMS POPPING NEAR THE SEA-BREEZE BOUNDARY SHOULD
WANE WITH FADING INSOLATION...BUT MAY HAVE TO ACCOUNT FOR THESE
IN THE "REST OF THE AFTERNOON" PERIOD...MAINLY SOUTH COASTAL
REGION.

A MODERATE RIP CURRENT RISK REMAINS IN EFFECT THROUGH EARLY
EVENING.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 2 PM FRIDAY...AREAS NEAR THE HOLLY SHELTER FIRE WILL CONTINUE
TO BE PLAGUED BY SMOKE UNTIL THE INVERSION BREAKS SATURDAY MORNING
AND THE SEA BREEZE PUSHES THROUGH THE AREA. OTHERWISE...THE MAIN
PATTERN WILL BE DOMINATED BY A WEAKENING RIDGE ALOFT...AS THE
SUBTROPICAL RIDGE ACROSS THE SOUTHERN STATES CONSOLIDATES NEAR THE
FOUR CORNERS REGION. AT THE SURFACE...BERMUDA HIGH PRESSURE WILL
TAKE HOLD ALLOWING FOR SOUTHERLY FLOW TO BECOME REESTABLISHED BY
SUNDAY. AS A RESULT...HIGH TEMPERATURES WILL BE A COUPLE DEGREES
ABOVE NORMAL WHILE MINS ARE NEAR NORMAL. GRIM OUTLOOK FOR MUCH
NEEDED RAIN DURING THIS SHORT TERM PERIOD AS PRECIPITABLE WATER IS
ON THE LOW SIDE...INSTABILITY IS ONLY PROJECTED TO BE MARGINAL...AND
THERE IS NOT MUCH IN THE WAY OF FORCING OTHER THAN THE SEA BREEZE
FRONT. ISOLATED COVERAGE AT BEST EACH DAY...AND ANY CELLS WOULD BE
SHORT-LIVED.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 2 PM FRIDAY...UPPER RIDGE STARTS TO BREAK DOWN MONDAY...
LEAVING A WEAK AND BROAD TROUGH OVER THE CAROLINAS. SFC GRADIENT IS
SLACK AND SLOPPY AS A COLD FRONT ENTERS THE CAROLINAS MONDAY...BUT
STALLS INLAND AND WASHES OUT BY WEDNESDAY. THE RESULT WILL BE A
LITTLE MORE UNSETTLED PATTERN...WHICH GIVEN THE ONGOING DROUGHT OVER
MUCH OF THE AREA...ACTUALLY JUST MEANS CLIMO POPS. WENT WITH A
SLIGHT CHANCE ON MONDAY...AND THEN DIURNALLY-DRIVEN 20-30 POPS FOR
MOST OF THE REMAINDER OF THE WEEK. WARMEST DAY IS MONDAY WITH MID
90S INLAND...AND THEN NEAR OR JUST ABOVE NORMAL BEYOND THAT.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...EXPECT SMOKE/HAZE MVFR VSBY RESTRICTIONS TO CONTINUE
THROUGH THE EVENING HOURS AT THE COASTAL SITES...DETERIORATING LATE
TONIGHT AS AN INVERSION BECOMES ESTABLISHED.

AFTERNOON SEABREEZE TO SHIFT WINDS EAST-SOUTHEAST AT THE COASTAL
SITES...WITH WINDS GENERALLY 8-11KTS. OVERNIGHT INTO THE SATURDAY
MORNING...WINDS WILL BECOME LIGHT AND VARIABLE...INCREASING AGAIN
BY MIDDAY SATURDAY WITH SOUTHWEST WINDS.

EXTENDED OUTLOOK...EXPECT VFR TO PREVAIL...WITH THE EXCEPTION OF
AFTERNOON ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE
TOWARD THE END OF THE PERIOD. AREAS OF SMOKE SHOULD GET PUSHED NORTH
OF THE AREA BY SUNDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM FRIDAY...SEA-BREEZE PRODUCING A LIGHT CHOP ON THE WATERS
AND THIS SHOULD PREVAIL UNTIL NIGHTFALL UNTIL WINDS EASE. THIS
SHOULD LEAVE THE WATERS WITH A GLASSY 2 FOOT SE SWELL IN 8-9 SECOND
INTERVALS OVERNIGHT. NO TSTMS EXPECTED OVERNIGHT BUT ISOLATED
SHOWERS OR TSTMS CANNOT BE RULED OUT NEAR SHORE BETWEEN MYRTLE BEACH
AND WINYAH BAY.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 2 PM FRIDAY...A VERY WEAK PRESSURE GRADIENT AT THE ONSET
SATURDAY WILL RESULT IN LIGHT FLOW...THAT WILL INCREASE AS THE SEA
BREEZE EVOLVES. SOUTHWEST FLOW IN THE 10-15 KT RANGE WILL PERSIST
THROUGH SUNDAY NIGHT. THE PRESSURE GRADIENT WILL TIGHTEN A NOTCH
DURING SUNDAY AS THE BERMUDA HIGH BECOME ESTABLISHED. SPEEDS WILL BE
ENHANCED SUNDAY AFTERNOON BY A RESULTANT SEA BREEZE. SWAN WAVE
OUTPUT LOOKS REASONABLE WITH 2 FT SEAS SATURDAY MORNING...BUILDING
TO 3 FT SATURDAY AFTERNOON AND NIGHT. SEAS WILL BE HIGHEST...UP TO 4
FT OFF CAPE FEAR BY SUNDAY EVENING.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 2 PM FRIDAY...MAIN PLAYERS WILL BE THE BERMUDA HIGH AND A
WEAKENING FRONT OVER THE CAROLINAS...SO EXPECT MODEST SOUTHWEST
WINDS THRU THE PERIOD. CHANGES IN WIND SPEED WILL BE DRIVEN LARGELY
BY THE SEABREEZE...WITH AN AFTERNOON/EVENING MAX AROUND 15 KT. WIND
WAVES GENERALLY 2-3 FT BUT WITH THE EVER-PRESENT 9-SEC SE SWELL
RUNNING AROUND 2 FT AS WELL...COULD SEE QUITE A FEW 4-FOOTERS.

&&

.FIRE WEATHER...
AS OF 2 PM FRIDAY...HIGH LVORI VALUES LATE TONIGHT WILL PROMOTE
AREAS OF DENSE SMOKE/FOG OR "SUPER FOG" NEAR BOTH THE SIMMONS ROAD
AND JUNIPER ROADS WILDFIRES. RECENT HYSPLIT RUNS AND AN EXPECTED
VEERING OF TRANSPORT WINDS TO A SOUTHERLY DIRECTION HAS PROMPTED A
DENSE FOG ADVISORY FOR PENDER...NEW HANOVER AND BRUNSWICK COUNTIES.
THIS COULD AGAIN CAUSE SEVERELY REDUCED VSBYS OVER PORTIONS OF I-40
AND HIGHWAY 17. BERMUDA HIGH PRESSURE AND A SHARPENING INLAND TROUGH
OF LOW PRESSURE WILL LIKELY BEGIN TO DIRECT SMOKE PRIMARILY NORTH OF
THE FIRES BY LATE SATURDAY OR EARLY SUNDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...MJC
SHORT TERM...SRP
LONG TERM...RAS
AVIATION...SGL/MJC
FIRE WX....MJC
Hazardous weather outlook, Jul 1, 3:45 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
345 PM EDT FRI JUL 1 2011

NCZ108-110-021945-
COASTAL NEW HANOVER-COASTAL BRUNSWICK-
345 PM EDT FRI JUL 1 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...DENSE SMOKE ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
EDT SATURDAY...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   DENSE SMOKE ADVISORY.

THE AIR QUALITY WILL BE UNHEALTHY DUE TO THE FIRE IN THE HOLLY
SHELTER GAME LAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY SATURDAY MORNING.
   MODERATE RISK OF RIP CURRENTS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-109-021945-
INLAND NEW HANOVER-INLAND BRUNSWICK-
345 PM EDT FRI JUL 1 2011

...DENSE SMOKE ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

THE AIR QUALITY WILL BE UNHEALTHY DUE TO THE FIRE IN THE HOLLY
SHELTER GAME LAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 DENSE SMOKE ADVISORY SATURDAY MORNING.

HEAT INDICES WILL APPROACH UNCOMFORTABLE LEVELS DURING THE
HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ096-099-021945-
BLADEN-COLUMBUS-
345 PM EDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE AIR QUALITY WILL BE UNHEALTHY DUE TO THE BURNING WILDFIRES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT INDICES WILL APPROACH UNCOMFORTABLE LEVELS DURING THE
HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-SCZ017-023-024-032-033-039-053-055-021945-
ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
INLAND HORRY-INLAND GEORGETOWN-
345 PM EDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT INDICES WILL APPROACH UNCOMFORTABLE LEVELS DURING THE
HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-021945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
345 PM EDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ054-056-021945-
COASTAL HORRY-COASTAL GEORGETOWN-
345 PM EDT FRI JUL 1 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ105-021945-
INLAND PENDER-
345 PM EDT FRI JUL 1 2011

...DENSE SMOKE ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

THE AIR QUALITY WILL BE UNHEALTHY DUE TO THE FIRE IN THE HOLLY
SHELTER GAME LAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY SATURDAY MORNING.

HEAT INDICES WILL APPROACH UNCOMFORTABLE LEVELS DURING THE
HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-021945-
COASTAL PENDER-
345 PM EDT FRI JUL 1 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...DENSE SMOKE ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
EDT SATURDAY...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   DENSE SMOKE ADVISORY.

THE AIR QUALITY WILL BE UNHEALTHY DUE TO THE FIRE IN THE HOLLY
SHELTER GAME LAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 DENSE SMOKE ADVISORY SATURDAY MORNING.
 MODERATE RISK OF RIP CURRENTS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 1, 2:28 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
228 PM EDT FRI JUL 1 2011

SCZ053-054-056-011915-
INLAND HORRY-COASTAL HORRY-COASTAL GEORGETOWN-
228 PM EDT FRI JUL 1 2011

...A STRONG THUNDERSTORM OVER SOUTHERN HORRY COUNTY...

AT 228 PM EDT...A STRONG THUNDERSTORM WAS...5 MILES SOUTHEAST OF
BUCKSVILLE...OR OVER SOCASTEE...MOVING SOUTH AT 10 MPH.

COMMUNITIES IN THE PATH OF THESE STORMS ARE GARDEN CITY...MURRELLS
INLET...SOCASTEE...SURFSIDE BEACH...BUCKSPORT...BUCKSVILLE...
BURGESS...FORESTBROOK...JACKSON...LITCHFIELD BEACH AND PAWLEY'S
ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF
PORCHES.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3338 7927 3350 7922 3360 7912 3364 7913
      3365 7912 3366 7915 3376 7910 3372 7889
      3366 7890 3356 7900 3353 7902 3347 7909
      3341 7913 3336 7914

8
Special weather statement, Jul 1, 2:48 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
248 PM EDT FRI JUL 1 2011

NCZ109-110-011945-
INLAND BRUNSWICK-COASTAL BRUNSWICK-
248 PM EDT FRI JUL 1 2011

...A STRONG THUNDERSTORM OVER BRUNSWICK COUNTY...

AT 247 PM EDT...A STRONG THUNDERSTORM WAS BETWEEN BOLIVIA AND
SUPPLY...MOVING SOUTHWEST AT 5 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE SHALLOTTE...CIVIE TOWN...
HOLDEN BEACH...OCEAN ISLE BEACH...SUNSET BEACH AND VARNAMTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF
PORCHES.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3391 7817 3390 7838 3389 7839 3388 7846
      3386 7851 3386 7854 3418 7827 3413 7804

RAS
Special weather statement, Jul 1, 4:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
417 PM EDT FRI JUL 1 2011

NCZ105-012145-
INLAND PENDER-
417 PM EDT FRI JUL 1 2011

...A STRONG THUNDERSTORM OVER WESTERN PENDER COUNTY...

AT 416 PM EDT...A STRONG THUNDERSTORM WAS OVER ATKINSON...MOVING
SOUTHEAST AT 10 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE CURRIE...LONG CREEK...
MALPASS CORNER...MONTAGUE...POINT CASWELL...ROOKS...THE
BOROUGH...WARDS CORNER AND ATKINSON. LOCATIONS JUST WEST OF HIGHWAY
421 AND SOUTH OF WARDS CORNER ARE MOST LIKELY TO BE AFFECTED THROUGH
545 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3436 7789 3438 7790 3436 7794 3438 7796
      3437 7799 3436 7798 3433 7800 3433 7803
      3437 7814 3436 7817 3445 7820 3446 7818
      3449 7822 3456 7825 3458 7824 3463 7812
      3438 7784

RAS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:29 AM EDTDense Fog AdvisoryILMGeorgetown, Horry6 hr
Jul 1, 2:27 PM EDTSevere Thunderstorm WarningILMGeorgetown18 min
Jul 1, 2:28 PM EDTSpecial Weather StatementILMGeorgetown47 min
Jul 1, 2:40 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry65 min
Jul 1, 5:02 PM EDTSpecial Weather StatementILMHorry88 min
Jul 1, 7:20 PM EDTSpecial Weather StatementILMHorry40 min
Jul 1, 2:48 PM EDTSpecial Weather StatementILMBrunswick57 min
Jul 1, 3:07 PM EDTDense Smoke AdvisoryILMBrunswick, New Hanover, Pender20 hr

Nearby

Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.